Alert archive / Arkansas / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 125, NWS Shreveport, LA

April 29, 20175 counties in Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2017, 5:23 PM CDT for 5 counties in Arkansas. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2017, 5:23 PM CDT (22:23 UTC)
Expired
Apr 29, 2017, 6:15 PM CDT
In force
52 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Columbia County, AR, Hempstead County, AR, Lafayette County, AR, Nevada County, AR, Union County, AR

The radar

The Shreveport radar (KSHV), 118 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Shreveport, LA (KBAD), launched 12:00Z, 10.4 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 12:00Z on 2017-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1913 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 12:00Z on 2017-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 6 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1913 J/kg
Mixed-layer CIN
-190 J/kg
Mixed-layer LCL
840 m above ground
0-6 km bulk shear
4 kt
0-1 km storm-relative helicity
6 m²/s²
0-3 km storm-relative helicity
121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 5:17 PM CDT, 6 minutes earlier.

Area forecast discussion, Apr 29, 5:17 PM CDT, 6 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
517 PM CDT Sat Apr 29 2017

.DISCUSSION...
Updated the forecast to include the tornado watch number 175 for
parts of Northeast Texas. /06/

&&

.PREV DISCUSSION... /issued 436 PM CDT Sat Apr 29 2017/

DISCUSSION...
Water vapor imagery shows a shortwave disturbance lifting across
north central Louisiana this afternoon, producing a cluster of
thunderstorms that is relatively slow moving. These thunderstorms
are putting down heavy rain, hail, and strong and gusty winds.
This is all elevated instability, as the cap that was on the 12z
sounding is still apparent on the special 20z sounding. At this
point in time, SPC is not anticipating issuing a warning for this
disturbance, but that could change.

Meanwhile, the cold front continues to push across Texas this
afternoon, and is to the Metroplex area at this time. Discrete
thunderstorms are developing out ahead of the cold front. A line
will eventually form and move across the region later this evening
and during the overnight hours. In the meantime, believe we could
see a watch for the discrete storms out ahead of the front in East
Texas later this afternoon or evening. Our entire region remains
under an Enhanced Risk of severe thunderstorms through tonight.
The primary threats will continue to be large hail, damaging
winds, and isolated tornados.

This cold front will move through our area tonight, and quickly
exit during the day on Sunday. Temperatures tomorrow will likely
be 10 to 20 degrees cooler than those of today, as much cooler and
drier air filters in the region. Temperatures will warm back up
for the first part of the work week though, as southerly flow
returns to the region.

Another cold front and associated upper level low will approach
the region for Wednesday and Thursday, bring another round of
showers and thunderstorms to the region. At this point in time,
Wednesday looks like it will be the wetter day, but models are
hinting at the potential for wrap around showers continuing
through the day on Thursday, especially for our northern areas.
Daytime temperatures will likely fall into the back into the lower
70s by Thursday, with just a minor warming trend developing for
Friday and Saturday.  Palmer

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  61  70  50  80 / 100  40   0   0
MLU  67  74  51  79 / 100 100  10   0
DEQ  56  66  42  75 / 100  20  10   0
TXK  58  67  47  75 / 100  30   0   0
ELD  62  71  47  77 / 100  70  10   0
TYR  54  68  47  79 / 100  20   0   0
GGG  57  67  47  79 / 100  20   0   0
LFK  60  71  48  83 / 100  30   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...Lake Wind Advisory until 7 AM CDT Sunday for ARZ070>073.

     Flash Flood Watch through Sunday morning for ARZ050-051-059>061.

LA...Lake Wind Advisory until 7 AM CDT Sunday for LAZ001>006-010>014-
     017>022.

OK...Flash Flood Watch through Sunday morning for OKZ077.

TX...Lake Wind Advisory until 7 AM CDT Sunday for TXZ096-097-108>112-
     124>126-136>138-149>153-165>167.

&&

06/07/28
Hazardous weather outlook, Apr 29, 4:51 PM CDT, 32 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
451 PM CDT Sat Apr 29 2017

ARZ050-051-059>061-OKZ077-301200-
Sevier-Howard-Little River-Hempstead-Nevada-McCurtain-
451 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of southwest
Arkansas and southeast Oklahoma.

.DAY ONE...Tonight...

Scattered showers and thunderstorms continue across southern
Arkansas this afternoon, with additional thunderstorms moving into
the southeast Oklahoma and southwest Arkansas this evening, ahead
of a slow moving cold front. Therefore, there could be a period
of slow moving thunderstorms containing heavy rain that may cause
flash flooding across the area this evening, before these storms
consolidate into a line of strong to severe thunderstorms and
quickly advance east by tonight. Widespread rainfall amounts of
two to four inches, with isolated higher amounts in excess of five
inches, will be possible this afternoon through tonight. In
addition to the heavy rain and flash flood threat, damaging winds,
isolated tornadoes, and large hail will be possible this evening,
with these threats diminishing from west to east late.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...

Showers and thunderstorms will increase once again Wednesday ahead
of a cold front and associated upper level disturbance. However,
the threat for severe thunderstorms appear low at this time.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed late this afternoon through
tonight.

ARZ070>073-LAZ001>006-010>014-017>022-TXZ096-097-108>112-124>126-
136>138-149>153-165>167-301200-
Miller-Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-
Lincoln-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-
Natchitoches-Winn-Grant-Caldwell-La Salle-Bowie-Franklin-Titus-
Camp-Morris-Cass-Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-
Rusk-Panola-Nacogdoches-Shelby-Angelina-San Augustine-
451 PM CDT Sat Apr 29 2017

This Hazardous Weather Outlook is for portions of south central
Arkansas, southwest Arkansas, north central Louisiana, northwest
Louisiana, east Texas and northeast Texas.

.DAY ONE...Tonight...

Scattered showers and thunderstorms continue to lift across
northern Louisiana and southern Arkansas this afternoon. These
storms are capable of producing large hail, damaging winds, and
brief isolated tornadoes. Meanwhile...discrete thunderstorms are
developing in central and northeast Texas this afternoon, ahead
of a slow moving cold front. These storms will intensify as they
shift east across the region tonight. Some of these storms may
become severe, with damaging winds, isolated tornadoes, large
hail, and locally heavy rainfall possible. The severe weather
threat will gradually diminish from west to east across East Texas
late tonight as these storms move into Southwest Arkansas and
North Louisiana.

.DAYS TWO THROUGH SEVEN...Sunday through Friday...
Strong to possibly severe thunderstorms will be exiting the
eastern sections of north central Louisiana around daybreak
Sunday with the passage of a cold front. The threat for heavy
rainfall will persist through mid morning though, before rain
rates taper as drier air spills eastward. Look for the showers and
embedded thunderstorms to diminish from west to east through mid
afternoon Sunday.

Showers and thunderstorms will increase once again Wednesday
ahead of a cold front and associated upper level disturbance.
Depending on the extent of surface heating and resultant
instability, there is a potential for at least isolated severe
thunderstorms across the region Wednesday, before cooler and drier
air filters southeast behind the cold frontal passage Wednesday
night.

.SPOTTER INFORMATION STATEMENT...

Activation of emergency managers, spotter networks, and amateur
radio operators, will be needed tonight.

Palmer

In the hours before

Special weather statement, Apr 29, 4:13 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Shreveport LA
413 PM CDT SAT APR 29 2017

ARZ073-LAZ006-014-292200-
Union AR-Ouachita LA-Union LA-
413 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY...
EASTERN UNION AND CENTRAL OUACHITA PARISHES UNTIL 500 PM CDT...

At 412 PM CDT, Doppler radar was tracking a strong thunderstorm near
Claiborne, moving northeast at 40 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Monroe, Claiborne, West Monroe, Huttig, Brownsville-Bawcom,
Brownsville-Bawcomville, Swartz, Farmerville, Richwood, Sterlington,
Strong, Lapile, Marion, Felsenthal, Downsville, Drew, Oakland, Haile,
Folksville and Rocky Branch.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3235 9213 3254 9241 3314 9242 3313 9211
      3311 9214 3307 9213 3301 9207 3296 9208
      3292 9207 3287 9208 3284 9206 3276 9206
      3274 9205 3273 9207 3269 9205 3270 9203
      3271 9204 3271 9197 3266 9194
TIME...MOT...LOC 2112Z 205DEG 42KT 3261 9218

05
Local storm report, Apr 29, 4:17 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
417 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0224 PM     TSTM WND DMG     1 NW NATCHITOCHES       31.77N 93.11W
04/29/2017                   NATCHITOCHES       LA   EMERGENCY MNGR

            TREES DOWN.

&&
Special weather statement, Apr 29, 4:39 PM CDT, 44 minutes before
Special Weather Statement
National Weather Service Shreveport LA
439 PM CDT SAT APR 29 2017

ARZ071>073-LAZ002>004-292230-
Union AR-Lafayette AR-Columbia AR-Bossier LA-Claiborne LA-Webster LA-
439 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LAFAYETTE...
SOUTHWESTERN UNION AND SOUTHERN COLUMBIA COUNTIES...NORTHWESTERN
WEBSTER...NORTHWESTERN CLAIBORNE AND NORTHEASTERN BOSSIER PARISHES
UNTIL 530 PM CDT...

At 439 PM CDT, Doppler radar was tracking a strong thunderstorm near
Sarepta, or near Springhill, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Magnolia, Springhill, Homer, Stamps, Haynesville, Cullen, Sarepta,
Taylor, Emerson, Shongaloo, Bussey, Smithland, Atlanta, Macedonia,
Welcome, Calhoun, Evergreen, Lerch, Leton and State Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3269 9304 3295 9370 3334 9349 3311 9281
TIME...MOT...LOC 2139Z 213DEG 22KT 3293 9341

05
Local storm report, Apr 29, 5:16 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
516 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1100 AM     TSTM WND DMG     8 ESE BROADDUS          31.27N 94.14W
04/29/2017                   SAN AUGUSTINE      TX   PUBLIC

            TREES AND POWER LINES DOWN.

&&

AS
Local storm report, Apr 29, 5:19 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
519 PM CDT SAT APR 29 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     FLORIEN                 31.45N 93.46W
04/29/2017                   SABINE             LA   PUBLIC

            TREES AND POWER LINES DOWN COUNTY WIDE.
            SMALL HAIL.

&&

AS
Special weather statement, Apr 29, 5:20 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service Shreveport LA
520 PM CDT SAT APR 29 2017

ARZ073-LAZ006-292300-
Union AR-Union LA-
520 PM CDT SAT APR 29 2017

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN UNION COUNTY IN
SOUTH CENTRAL ARKANSAS AND NORTHEASTERN UNION PARISHES UNTIL 600 PM
CDT...

At 519 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Huttig, moving northeast at 35 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Huttig, Farmerville, Marion, Felsenthal, Rocky Branch, Cecil,
Spencer, Haile, Linville and Litroe.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3266 9217 3283 9245 3321 9218 3316 9217
      3317 9215 3316 9211 3312 9212 3311 9214
      3307 9213 3307 9211 3303 9211 3303 9209
      3301 9207 3297 9208 3292 9207 3287 9208
      3284 9206 3276 9206 3274 9205
TIME...MOT...LOC 2219Z 215DEG 32KT 3286 9218

05

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 9:42 AM CDTSpecial Weather StatementSHVSan Augustine48 min
Apr 29, 10:33 AM CDTSpecial Weather StatementSHVSabine, San Augustine, Shelby57 min
Apr 29, 10:49 AM CDTSevere Thunderstorm WarningSHVAngelina, Sabine, San Augustine, Shelby29 min
Apr 29, 11:22 AM CDTSpecial Weather StatementSHVSan Augustine, Shelby38 min
Apr 29, 12:08 PM CDTSpecial Weather StatementSHVSabine52 min
Apr 29, 1:05 PM CDTSevere Thunderstorm WarningSHVSabine40 min
Apr 29, 2:37 PM CDTAreal Flood AdvisorySHVSabine3 hr
Apr 29, 12:04 PM CDTSpecial Weather StatementSHVNatchitoches, Red River41 min
Apr 29, 1:31 PM CDTSevere Thunderstorm WarningSHVNatchitoches, Red River, Sabine44 min
Apr 29, 1:51 PM CDTTornado WarningSHVNatchitoches, Sabine39 min
Apr 29, 2:13 PM CDTTornado WarningSHVNatchitoches, Red River, Sabine, Winn47 min
Apr 29, 2:23 PM CDTSevere Thunderstorm WarningSHVBienville, Grant, Natchitoches, Red River, Sabine, Winn52 min
Apr 29, 2:53 PM CDTSevere Thunderstorm WarningSHVBienville, De Soto, Natchitoches, Red River, Sabine, Winn37 min
Apr 29, 3:02 PM CDTTornado WarningSHVBienville, Jackson, Natchitoches, Winn30 min
Apr 29, 3:05 PM CDTSevere Thunderstorm WarningSHVBienville, Jackson, Lincoln, Natchitoches, Ouachita, Winn55 min
Apr 29, 3:10 PM CDTTornado WarningSHVBienville, Jackson, Lincoln, Winn50 min
Apr 29, 3:26 PM CDTSpecial Weather StatementSHVRed River49 min
Apr 29, 3:41 PM CDTSpecial Weather StatementSHVBossier, Webster49 min
Apr 29, 3:48 PM CDTSevere Thunderstorm WarningSHVBossier, Webster57 min
Apr 29, 4:13 PM CDTSpecial Weather StatementSHVOuachita, Union47 min
Apr 29, 4:39 PM CDTSpecial Weather StatementSHVClaiborne51 min
Apr 29, 5:20 PM CDTSpecial Weather StatementSHVUnion40 min
Apr 29, 5:53 PM CDTSpecial Weather StatementSHVUnion22 min
Apr 29, 5:59 PM CDTSevere Thunderstorm WarningSHVUnion16 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.